Alert archive / Utah / Snow Advisories in 2007
Snow Advisory 9, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this snow advisory at Feb 15, 2007, 3:38 AM MST. It took effect at Feb 15, 2007, 8:07 AM MST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2007, 3:38 AM MST (10:38 UTC)
- In effect from
- Feb 15, 2007, 8:07 AM MST
- Expired
- Feb 16, 2007, 11:00 AM MST
- In force
- 27 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KSLC 151038 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 338 AM MST THU FEB 15 2007 ...SNOW ADVISORY IN EFFECT FOR THE WASATCH MOUNTAINS AND WESTERN UINTAS FROM 11AM THURSDAY THROUGH 11AM FRIDAY... UTZ007>009-151845- /O.NEW.KSLC.SN.Y.0009.070215T1800Z-070216T1800Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- 338 AM MST THU FEB 15 2007 ...SNOW ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 AM MST FRIDAY. THIS SNOW ADVISORY INCLUDES THE WASATCH MOUNTAINS AND WESTERN UINTA MOUNTAINS IN NORTHERN UTAH. A MOIST NORTHWESTERLY FLOW ALOFT WILL SET UP OVER NORTHERN UTAH TODAY. THIS FLOW WILL PRODUCE PERSISTENT LIGHT SNOW THAT WILL LAST FOR THE NEXT DAY OR SO. THE SNOW LEVEL WILL BE AROUND 6000 FT...BUT MAY DROP TO NEAR 5500 AT TIMES DURING PERIODS OF HEAVIER SNOW. ACCUMULATIONS THROUGH MIDDAY FRIDAY ARE EXPECTED TO BE 8 TO 12 INCHES...WITH THE HIGHEST AMOUNTS IN AREAS FAVORED BY NORTHWESTERLY FLOW. IN ADDITION TO THE SNOW...WINDS WILL BE PICKING UP OUT OF THE NORTHWEST TODAY. THIS MAY RESULT IN LOCALIZED BLOWING AND DRIFTING OF SNOW...ESPECIALLY ACROSS HIGH ELEVATION PASSES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
4 follow-up statements
000 WWUS45 KSLC 151507 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 807 AM MST THU FEB 15 2007 ...SNOW ADVISORY IN EFFECT FOR THE WASATCH AND WESTERN UINTA MOUNTAINS THROUGH 11 AM FRIDAY... UTZ007>009-152315- /O.EXT.KSLC.SN.Y.0009.070215T1507Z-070216T1800Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- 807 AM MST THU FEB 15 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 11 AM MST FRIDAY... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 11 AM MST FRIDAY. THIS ADVISORY IS FOR THE WASATCH AND WESTERN UINTA MOUNTAINS OF NORTHERN UTAH. TOTAL SNOW ACCUMULATIONS OF 8 TO 14 INCHES ARE EXPECTED THROUGH MIDDAY FRIDAY. LOCALLY HIGHER AMOUNTS ARE POSSIBLE...ESPECIALLY IN AREAS FAVORED BY NORTHWESTERLY FLOW. PERIODS OF SNOW WILL CONTINUE ACROSS THE HIGHER TERRAIN OF NORTHERN UTAH THROUGH TONIGHT...AND LIKELY LINGER INTO THE DAY FRIDAY. THE HEAVIEST SNOW IS EXPECTED LATE THIS AFTERNOON THROUGH THIS EVENING. IN ADDITION TO THE SNOW...WINDS WILL BE PICKING UP OUT OF THE NORTHWEST TODAY. THIS MAY RESULT IN LOCALIZED BLOWING AND DRIFTING OF SNOW...ESPECIALLY ACROSS HIGH ELEVATION PASSES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS45 KSLC 152225 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 325 PM MST THU FEB 15 2007 ...SNOW ADVISORY IN EFFECT FOR THE WASATCH AND WESTERN UINTA MOUNTAINS THROUGH 11 AM FRIDAY... UTZ007>009-160630- /O.CON.KSLC.SN.Y.0009.000000T0000Z-070216T1800Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- 325 PM MST THU FEB 15 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY. THIS ADVISORY IS FOR THE WASATCH AND WESTERN UINTA MOUNTAINS OF NORTHERN UTAH. TOTAL SNOW ACCUMULATIONS OF 8 TO 14 INCHES ARE EXPECTED THROUGH MIDDAY FRIDAY. LOCALLY HIGHER AMOUNTS ARE POSSIBLE...ESPECIALLY IN AREAS FAVORED BY NORTHWESTERLY FLOW. PERIODS OF SNOW WILL CONTINUE ACROSS THE HIGHER TERRAIN OF NORTHERN UTAH THROUGH TONIGHT...AND LIKELY LINGER INTO THE DAY FRIDAY. THE HEAVIEST SNOW IS EXPECTED TONIGHT THROUGH MID DAY FRIDAY. IN ADDITION TO THE SNOW...WINDS WILL BE PICKING UP OUT OF THE NORTHWEST TODAY. THIS MAY RESULT IN LOCALIZED BLOWING AND DRIFTING OF SNOW...ESPECIALLY ACROSS HIGH ELEVATION PASSES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS45 KSLC 160550 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1050 PM MST THU FEB 15 2007 UTZ007>009-161400- /O.CON.KSLC.SN.Y.0009.000000T0000Z-070216T1800Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- 1050 PM MST THU FEB 15 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY. THIS ADVISORY IS FOR THE WASATCH AND WESTERN UINTA MOUNTAINS OF NORTHERN UTAH. TOTAL SNOW ACCUMULATIONS OF 8 TO 16 INCHES ARE EXPECTED THROUGH MIDDAY FRIDAY. LOCALLY HIGHER AMOUNTS ARE POSSIBLE...ESPECIALLY IN AREAS NEAR THE IDAHO BORDER AND IN AREAS FAVORED BY NORTHWESTERLY FLOW. PERIODS OF SNOW WILL CONTINUE ACROSS THE HIGHER TERRAIN OF NORTHERN UTAH THROUGH TONIGHT...AND LIKELY THROUGH MID MORNING FRIDAY. SNOW COULD CONTINUE INTO FRIDAY AFTERNOON AND THIS ADVISORY MAY NEED TO BE EXTENDED. IN ADDITION TO THE SNOW...NORTHWEST WINDS WILL BE STRONG AT THE HIGHER ELEVATIONS. THIS WILL CREATE AREAS OF BLOWING AND DRIFTING OF SNOW...ESPECIALLY ACROSS HIGH PASSES. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS45 KSLC 161308 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 608 AM MST FRI FEB 16 2007 UTZ007>009-161800- /O.CON.KSLC.SN.Y.0009.000000T0000Z-070216T1800Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- 608 AM MST FRI FEB 16 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. THIS ADVISORY IS FOR THE WASATCH AND WESTERN UINTA MOUNTAINS OF NORTHERN UTAH. ADDITIONAL ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED THROUGH 11 AM. PERIODS OF SNOW WILL CONTINUE ACROSS THE HIGHER TERRAIN OF NORTHERN UTAH THROUGH THE MORNING HOURS BEFORE DECREASING. SNOW COULD CONTINUE INTO AFTERNOON AND THIS ADVISORY MAY NEED TO BE EXTENDED. IN ADDITION TO THE SNOW...NORTHWEST WINDS WILL BE STRONG AT THE HIGHER ELEVATIONS. THIS WILL CREATE AREAS OF BLOWING AND DRIFTING OF SNOW...ESPECIALLY ACROSS HIGH PASSES. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this snow advisory went out at Feb 14, 9:50 PM MST, 5 hours 48 minutes earlier.
Area forecast discussion, Feb 14, 9:50 PM MST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 950 PM MST WED FEB 14 2007 .SYNOPSIS...A SERIES OF WEAK BUT MOIST SYSTEMS IN NORTHWESTERLY FLOW WILL CROSS NORTHERN UTAH THURSDAY THROUGH FRIDAY. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION FOR THE WEEKEND. && .DISCUSSION...STRATOCUMULUS CLOUDS SHIELD REMAINS FAIRLY EXTENSIVE ALONG AND WEST OF THE MOUNTAIN SPINE OF UTAH ALL THE WAY SOUTH TO MILFORD. RADAR AND CAMERAS ALSO SHOW POCKETS OF LIGHT SNOW CONTINUE OVER THE NRN MTNS. THE CLOUDS SHOULD DISSIPATE SOMEWHAT AND THE SNOW TAPERS OFF AFTER MIDNIGHT...BUT THE NEXT SURGE OF MOISTURE TOPPING THE RIDGE ARRIVES ON THE NOSE OF A NORTHERLY JET TOMORROW MORNING WITH A WARM ADVECTION STRONG NORTHWEST FLOW AT 700MB BRINGING SOME OROGRAPHIC SUPPORT FOR PRECIP. NEW 00Z RUNS MOISTEN UP THE AIRMASS BY MID MORNING AND EXPECT AT LEAST A CHANCE OF PRECIP AS FAR SOUTH AS PROVO BEFORE NOON...WITH A BETTER CHANCE AS THE DAY GOES ON. THE SOUTHERN EXTENT OF THE PRECIP WILL PROBABLY BE ABOUT CENTRAL UT BUT CLOUDS WILL PROBABLY REACH CEDAR CITY. THIS BASIC PATTERN LASTS INTO FRIDAY WHEN A STRONGER SHORT WAVE RIPPLING PAST INTO THE NRN PLAINS SENDS A LOW LEVEL COLD FRONT INTO UTAH...BRINGING A MORE STABLE AIRMASS. RIDGING THIS WEEKEND IS SHORT LIVED IN THE LATEST GFS...ONLY SAT AFTERNOON AND EVE...WITH MOISTURE SPREADING BACK INTO THE STATE ON A STRONG SOUTHWEST FLOW ON SUN. THE UPSTREAM TROF CLOSES OFF INTO AN UPPER LOW OVER CA MON THEN DROPS SEWD AND CROSSES AZ TUE. THIS WILL RESULT IN A DISORGANIZED EVENT FOR UT WITH THE BEST THREAT OF PRECIP DOWN SOUTH. UPDATED FORECASTS TO BRING PRECIP IN SOONER TOMORROW AND BOOST POPS SOMEWHAT OVER NRN AND CENTRAL UT. ALSO INCREASED CLOUD COVER SAME AREA. REST OF FORECAST LEFT UNCHANGED. && .AVIATION...CEILINGS ARE EXPECTED TO REMAIN AT OR ABOVE 7000FT AGL THROUGH 10-12Z. THERE IS ALSO A 40 PERCENT CHANCE DRAINAGE WINDS WILL FAIL TO DEVELOP TONIGHT. WITH THE NEXT DISTURBANCE MOVING EASTWARD...THERE IS A 20 PERCENT CHANCE LIGHT PRECIPITATION WILL DEVELOP BETWEEN 08-11Z. IF THIS DOES OCCUR...A BRIEF PERIOD OF SNOW WITH IFR CONDITIONS IS POSSIBLE BEFORE THE CHANGEOVER TO RAIN. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && WILENSKY/C. SMITH FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Feb 14, 3:57 PM MST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 357 PM MST WED FEB 14 2007 UTZ001>021-WYZ021-152300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHWEST WYOMING- 357 PM MST WED FEB 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH ALONG WITH FAR SOUTHWEST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SNOW SHOWERS WILL PERSIST ACROSS NORTHERN UTAH THROUGH THE EARLY EVENING HOURS. THIS MAY RESULT IN MINOR ACCUMULATIONS...MAINLY ACROSS THE HIGHER TERRAIN. LOCAL ACCUMULATIONS WILL BE POSSIBLE THROUGH MOUNTAIN PASSES...SUCH AS INTERSTATE 80 THROUGH PARLEYS CANYON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MOIST PACIFIC STORM SYSTEM WILL IMPACT NORTHERN UTAH THURSDAY AFTERNOON THROUGH FRIDAY. ACCUMULATING SNOWS ARE EXPECTED ACROSS THE HIGHER TERRAIN DURING THIS TIME. SNOW LEVELS ARE EXPECTED TO REMAIN ABOVE THE VALLEY FLOORS OF THE WASATCH FRONT...WITH THE EXCEPTION OF THE FAR NORTHERN WASATCH FRONT NEAR BRIGHAM CITY AS WELL AS THE CACHE VALLEY...WHERE ACCUMULATING SNOWS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.